MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AGILE ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION AGILE ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00517240
Medical Device Problem Codes Human-Device Interface Problem (2949); Device Stenosis (4066)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blocks d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: imdrf device code a0106 captures the reportable event of stent obstruction within device.
 
Event or Problem Description
It was reported to boston scientific corporation that an agile esophageal partially covered stent was implanted in the middle esophagus to treat a malignant stricture during a stent placement procedure performed on an unknown date.The patient's anatomy was tortuous and was not dilated prior to stent placement.On (b)(6) 2023, during a routine follow-up, it was observed that there was an ingrowth on the uncovered part of the stent.The physician noticed that the stent ingrowth occurred much earlier than with the wallflex esophageal stent.Subsequently, to restore patency, a wallflex esophageal stent was placed, and the procedure was completed.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Blocks b5, d4 (lot number, expiration date), d6a, h4, h6 (patient codes) have been updated with additional information received on january 05, 2024.Imdrf patient code e1009 captures the reportable event of dysphagia.Imdrf device code a0106 captures the reportable event of stent obstruction within device.
 
Event or Problem Description
It was reported to boston scientific corporation that an agile esophageal partially covered stent was implanted in the middle esophagus to treat a malignant stricture during a stent placement procedure performed on an unknown date.The patient's anatomy was tortuous and was not dilated prior to stent placement.On october 27, 2023, during a routine follow-up, it was observed that there was an ingrowth on the uncovered part of the stent.The physician noticed that the stent ingrowth occurred much earlier than with the wallflex esophageal stent.Subsequently, to restore patency, a wallflex esophageal stent was placed, and the procedure was completed.There were no patient complications reported as a result of this event.Additional information received on january 05, 2024.Note: this report pertains to one of two devices used during the same procedure.Refer to manufacturer reports # 3005099803-2023-06204 and 3005099803-2024-00099 for the associated device information.On (b)(6) 2023, the first agile esophageal stent was implanted (the subject of mfr.Report # 3005099803-2024-00099); however, on an unknown date, the patient presented with dysphagia which prompted the physician to check the stent.Stent ingrowth was observed and a second agile esophageal stent (the subject of this report) was placed on (b)(6) 2023.Subsequently, on an unknown date, the patient presented again with dysphagia, and stent ingrowth was also observed on the second agile esophageal stent.Consequently, on (b)(6) 2023, a wallflex esophageal stent was placed and the procedure was completed.
 
Event or Problem Description
It was reported to boston scientific corporation that an agile esophageal partially covered stent was implanted in the middle esophagus to treat a malignant stricture during a stent placement procedure performed on an unknown date.The patient's anatomy was tortuous and was not dilated prior to stent placement.On (b)(6) 2023, during a routine follow-up, it was observed that there was an ingrowth on the uncovered part of the stent.The physician noticed that the stent ingrowth occurred much earlier than with the wallflex esophageal stent.Subsequently, to restore patency, a wallflex esophageal stent was placed, and the procedure was completed.There were no patient complications reported as a result of this event.**additional information received on january 05, 2024** note: this report pertains to one of two devices used during the same procedure.Refer to manufacturer reports # 3005099803-2023-06204 and 3005099803-2024-00099 for the associated device information.On (b)(6) 2023, the first agile esophageal stent was implanted (the subject of mfr.Report # 3005099803-2024-00099); however, on an unknown date, the patient presented with dysphagia which prompted the physician to check the stent.Stent ingrowth was observed and a second agile esophageal stent (the subject of this report) was placed on (b)(6) 2023.Subsequently, on an unknown date, the patient presented again with dysphagia, and stent ingrowth was also observed on the second agile esophageal stent.Consequently, on (b)(6) 2023, a wallflex esophageal stent was placed, and the procedure was completed.Additional information received on february 27, 2024.Note: this report pertains to one of three devices used in the same patient.Refer to manufacturer reports # 3005099803-2024-00099, and 3005099803-2024-01133 for the associated device information.On (b)(6) 2023, the patient experienced dysphagia and was then implanted with the first agile esophageal stent (the subject of mfr.Report # 3005099803-2024-00099).However, on (b)(6) 2023, the patient again experienced dysphagia and the stent was repositioned.On (b)(6) 2023, the patient experienced dysphagia for the third time and a second agile esophageal stent (the subject of this report) was implanted.Subsequently, on (b)(6) 2023, the patient again had dysphagia and a wallflex esophageal stent (the subject of mfr.Report # 3005099803-2024-01133) was implanted.On (b)(6) 2024, the patient again presented with dysphagia and consequently, both the second agile and the wallflex esophageal stents were removed, and a non-boston scientific stent was placed stent-in-stent on the uncovered portion of the first agile esophageal stent.
 
Additional Manufacturer Narrative
Blocks b3, b5, d6b, and h6 (impact codes and evaluation conclusion codes) have been updated with additional information received on february 27, 2024.Block h6: imdrf patient code e1009 captures the reportable event of dysphagia.Imdrf impact code f2202 is being used to capture the additional endoscopic procedures.Imdrf device code a0106 captures the reportable event of stent obstruction within device.

Brand Name
AGILE ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18155469
Report Number3005099803-2023-06204
Device Sequence Number17759262
Product Code ESW
UDI-Device Identifier08714729972945
UDI-Public08714729972945
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K180144
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2024
Device Model NumberM00517240
Device Catalogue Number1724
Device Lot Number0030251667
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/27/2023
Supplement Date Received by Manufacturer01/05/2024
02/27/2024
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date01/26/2024
03/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown